Alert archive / New Mexico / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 1, 2024, 3:58 PM MDT for Otero County, New Mexico; Hudspeth County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2024, 3:58 PM MDT (21:58 UTC)
- Expired
- Jun 1, 2024, 4:33 PM MDT
- In force
- 35 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Otero County, NM, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 108 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5691 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:00 PM MDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 1, 2:00 PM MDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 200 PM MDT Sat Jun 1 2024 ...New SYNOPSIS, DISCUSSION, FIRE WEATHER... .SYNOPSIS... Issued at 200 PM MDT Sat Jun 1 2024 Hot and dry conditions expected through much of the week. The hottest days of the year are coming Wednesday through Friday with a high temperature above 105 degrees around El Paso. Isolated thunderstorms could return as we go into Friday. && .DISCUSSION... Issued at 200 PM MDT Sat Jun 1 2024 Models coming into pretty good agreement for much of the period. We start out with the dryline over eastern CWA and expect it to push back to about the area it made it to this morning around the Rio Grande. This push should not be as long lived as increasing WSW flow aloft pushes it east of area by 18Z. Temperatures Sunday will be close to or maybe a couple degrees cooler than today. Westerly winds will be on the increase during the day with 10-20mph speeds expected by mid afternoon. Little change for Monday with westerly flow continuing, temperatures again fluctuate very little, but could see a bounce back of a degree or two. For Tuesday through Friday, GFS has come around much closer to what the EC has been showing for days as well as ensemble mean. This solution has a cutoff low developing near Northern Baja and a strong ridge building right over the Borderland. Prior runs of the GFS kept lifting this upper low through the Four Corners around Thu with fairly widespread precip chances. New GFS/Ensemble mean and EC keep low along the coast through Friday with little chance for precip Thu. Weakness developing in the ridge later in the week may allow some moisture to push in from the east and bring a slight chance for storms Friday afternoon and evening. Low level moisture will not be impressive, so the biggest threat from these storms would likely be gusty outflow winds. The main concern for the forecast period will be Wed-Fri with the ridge in place and temperatures warming quickly. Strong agreement among models that Thursday will be the hottest day. NBM temps have increased some over the last couple of days and now look more reasonable with a high around 107 for KELP Thu, 90th percentile Thu has 109. All lowland locations look to be 100+ Thursday. Wednesday and Friday will also be very hot but just 2-3 degrees cooler than Thu. Will need to look at possible Heat Advisories for this period, especially around El Paso Metro area. && .AVIATION... (18Z TAFS) Issued at 1113 AM MDT Sat Jun 1 2024 P6SM SKC for areas mainly along and west of the Rio Grande. To the east, SCT070-090 SCT-BKN200-250 as thunderstorm initiation is expected shortly after 18Z over the San Andres and Sacramento Mountains then isolated to scattered coverage as storms head east. Winds will be west to southwest 5-15KTS for areas along and west of the Continental Divide but will be shifting around from southwest to east as the dryline moves east to around the Culberson Co line by 00Z then shifts back toward the Rio Grande by 06Z. By the end of the period, all areas should be back to the west-southwest. && .FIRE WEATHER... Issued at 200 PM MDT Sat Jun 1 2024 Hot and dry conditions will be the norm through most of the period. A few mountain storms are possible going into Thursday. High temperatures will be near 100 for the lowlands to start the period, but by Thursday some areas could see highs above 105 degrees. Minimum RH's in the single digits each day through Tuesday, then going into Wed and Thu the Sacs will work into the lower to mid teens. Winds will start out low end breezy Sunday and Monday, but as upper ridge builds, winds will decrease for midweek. && .PRELIMINARY POINT TEMPS/POPS... El Paso 69 99 70 100 / 0 0 0 0 Sierra Blanca 61 93 63 93 / 10 0 0 0 Las Cruces 61 97 61 98 / 0 0 0 0 Alamogordo 60 95 59 95 / 0 0 0 0 Cloudcroft 48 72 49 74 / 0 0 0 0 Truth or Consequences 61 95 62 95 / 0 0 0 0 Silver City 56 85 55 87 / 0 0 0 0 Deming 56 95 56 96 / 0 0 0 0 Lordsburg 57 92 56 94 / 0 0 0 0 West El Paso Metro 66 96 66 96 / 0 0 0 0 Dell City 58 98 57 98 / 10 0 0 0 Fort Hancock 60 100 62 100 / 0 0 0 0 Loma Linda 61 89 62 90 / 0 0 0 0 Fabens 62 98 65 99 / 0 0 0 0 Santa Teresa 60 95 60 95 / 0 0 0 0 White Sands HQ 66 95 68 96 / 0 0 0 0 Jornada Range 57 95 56 95 / 0 0 0 0 Hatch 56 97 56 98 / 0 0 0 0 Columbus 63 95 63 96 / 0 0 0 0 Orogrande 60 94 60 95 / 0 0 0 0 Mayhill 52 85 55 87 / 10 0 0 0 Mescalero 51 83 51 84 / 0 0 0 0 Timberon 48 82 51 82 / 0 0 0 0 Winston 52 87 52 88 / 0 0 0 0 Hillsboro 59 92 58 93 / 0 0 0 0 Spaceport 54 94 54 95 / 0 0 0 0 Lake Roberts 52 86 50 88 / 0 0 0 0 Hurley 53 89 52 90 / 0 0 0 0 Cliff 54 92 54 94 / 0 0 0 0 Mule Creek 56 87 55 89 / 0 0 0 0 Faywood 56 89 56 90 / 0 0 0 0 Animas 56 93 56 94 / 0 0 0 0 Hachita 58 93 57 94 / 0 0 0 0 Antelope Wells 58 92 58 94 / 0 0 0 0 Cloverdale 58 87 58 88 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && FORECASTER...26-Grzywacz
In the hours before
Special weather statement, Jun 1, 12:34 PM MDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service El Paso TX
1234 PM MDT Sat Jun 1 2024
NMZ415-416-011900-
East Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
1234 PM MDT Sat Jun 1 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OTERO COUNTY
THROUGH 100 PM MDT...
At 1234 PM MDT, Doppler radar was tracking a strong thunderstorm over
Mayhill, moving east at 5 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mayhill and Weed.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3277 10543 3283 10558 3294 10557 3295 10535
3288 10535
TIME...MOT...LOC 1834Z 271DEG 4KT 3289 10549
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BROWNSpecial weather statement, Jun 1, 1:16 PM MDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service El Paso TX
116 PM MDT Sat Jun 1 2024
NMZ416-011945-
East Slopes Sacramento Mountains Below 7500 Feet NM-
116 PM MDT Sat Jun 1 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OTERO COUNTY
THROUGH 145 PM MDT...
At 116 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Weed, moving southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northeastern Otero
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3273 10545 3285 10553 3289 10544 3285 10535
3275 10535
TIME...MOT...LOC 1916Z 314DEG 9KT 3281 10542
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BROWNSpecial weather statement, Jun 1, 3:43 PM MDT, 15 minutes before
Special Weather Statement National Weather Service El Paso TX 343 PM MDT Sat Jun 1 2024 NMZ417-TXZ420-421-012215- Otero Mesa NM-Salt Basin TX- Northern Hudspeth Highlands/Hueco Mountains TX- 343 PM MDT Sat Jun 1 2024 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OTERO AND NORTH CENTRAL HUDSPETH COUNTIES THROUGH 415 PM MDT... At 343 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles north of Cornudas, moving northeast at 10 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Cornudas Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3191 10556 3200 10559 3211 10539 3189 10528 TIME...MOT...LOC 2143Z 234DEG 8KT 3197 10545 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH BROWN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:34 PM MDT | Special Weather Statement | EPZ | Otero | 26 min |
| Jun 1, 1:16 PM MDT | Special Weather Statement | EPZ | Otero | 29 min |
| Jun 1, 3:43 PM MDT | Special Weather Statement | EPZ | 32 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2024Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.